Journal Club du LPTMS : François Landes

François Landes (PhD student LPTMS)

She, Z., Aurell, E. & Frisch, U. The inviscid Burgers equation with initial data of Brownian type. Communications in Mathematical Physics 148, 623–641 (1992). Freely available at : http://projecteuclid.org/DPubS?service=UI&version=1.0&verb=Display&handle=euclid.cmp/1104251047

Title: The inviscid Burgers equation with initial data of Brownian type.

Authors: Zhen-su She, Erik Aurell and Uriel Frisch.

 

In my presentation (aimed mainly at the sutdents) I will introduce Burgers’ equation, its link with Navier-Stokes and the phase-diffusion equation, and show how its inviscid limit can be simply solved using a Cole-Hopf transform. In this limit, at long times, the velocity field develops shocks (singularities), which have interesting statistical properties (e.g. they are scale-free distributions). I will motivate the use of non-smooth, random initial conditions, then present a few results obtained with this kind of initial condition.


Date/Time : 06/06/2013 - 14:00 - 15:15

Location : LPTMS, salle 201, 2ème étage, Bât 100, Campus d'Orsay

Upcoming seminars